NRAS
22,819 members26,534 posts

Humira side effects

Happy new year to you all.

I had my first humira injection 48 hours ago and was wondering how long it takes for the side effects to kick in. I was feeling the same at first but tonight feel really ropey and like I’m coming down with a cold and joint pain is worse. After reading the leaflet again that comes with the injection (which is bigger than a world map!) and the side effects, I understand that I’m very likely to get side effects but how long has it taken for anyone else to experience them? I’m also on 400 mg daily of hydroxychloroquine.

Thanks

15 Replies
oldestnewest

I've only had 1 injection hun so can't say I had any reaction hope you go on OK with them

2 likes
Reply

Thank you and good luck!

1 like
Reply

I was on humira for 7 years and had no side effects at all from it, but it did help my RA!

3 likes
Reply

That's good to hear!

2 likes
Reply

I've only had 2 jabs with no problems so far. As Humira lowers your immunity it may well be you are just coming down with a cold or flu as you're now more prone to infection so I wouldn't worry too much. I did ask my Rheumy nurse about side effects yesterday and she told me that these were most commonly soreness or irritation around the injection site. I was also told that if I did get a cold or flu to hold off treatment until recovered.

Hope this helps

Paul

2 likes
Reply

I have been on humira for just over three months now. Had bad headache for 2 days after first injection but since then no obvious side effects and significant improvement in the condition. Almost feeling “normal “ again. Hope it works out well for you!

3 likes
Reply

Me too! Not had many jabs, but no terrible side effects yet- sore eyes, bit tired.. Waiting for it to kick in so I can run again lol x

3 likes
Reply

When I was taking Humira for the first few injections I got some pretty bad headaches, usually within about 24-48 hours of the injection. But by the 4th or 5th injection, the headaches disappeared and I didn’t get any other side effects. Clemmie

3 likes
Reply

When I started on orencia it took 6 months to kick in.

1 like
Reply

Been on Humira 6 years and doing fine. Such a relief not to be in pain 24/7. I was also on MTX but asked to come off it in May last year and still doing fine. Every one is different and RA is trial and error. I was concerned about all the side effects but took a leap of faith and for me it paid off. I have got my life back and hope you do too. Good luck.

2 likes
Reply

i have been on humira for about 7 years now if not longer I have lost count and I don't remember getting any side effects from it everybody is different tho and hopefully you will be ok and it will help you like it has helped me and others on here

1 like
Reply

Thanks for all those who replied to my message - your thoughts and advice has been much appreciated x

Reply

Hi I'm on humira for crohns and I do suffer with my knees ,humira helped me big time I feel I have my life back again I'm on it since last July and I feel brilliant, hopefully you feel the same soon it took me 8 weeks before I saw a difference 😄

1 like
Reply

The only adverse effect I had was that after about 5 doses my injection site would itch horrendously whichever side I did it on so I changed to doing it in my thigh and now it gives me no problems.

1 like
Reply

Thanks, must admit that I’m feeling very positive about Humira now after all your comments. Surely has to be better than the methotrexate side effects which, for me, were horrible. I know that Humira is very expensive compared to other forms of treatment but surely if it’s a big a help to so many people as appears to be the case, it seems unfair that it isn’t available sooner. Seems that we have to be guinea pigs for a year or so until it’s offered.

1 like
Reply

You may also like...